MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4356434
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that she was obtaining erratic results, on her onetouch ultra mini meter.The complaint was classified based on customer service representative (csr) documentation.The patient reported that the issue first began on (b)(6) 2018, alleging that she obtained inaccurate readings of ¿496, 107, 121 and 117 mg/dl¿ on the subject meter, the tests were performed greater than 20 minutes of each other.The patient reported that she manages her diabetes with oral medication, diet and exercise and made no changes to her normal routine.The patient reported that 10 days after the meter issue began, she developed symptoms of ¿shakiness¿.She confirmed that no treatment was received or required.During troubleshooting, the csr noted that the subject meter was set to the correct unit of measure, and an approved sample site to obtain the blood samples.Csr noted that the vial was not cracked or broken, the test strips had been stored correctly and were not passed their expiry date.The patient did not have control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms of a serious injury adverse event, while using the product, and the alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7738103
Report Number3008382007-2018-02181
Device Sequence Number1398660
Product Code NBW
UDI-Device Identifier00353885000512
UDI-Public00353885000512
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4356434
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age58 YR
Patient Weight78